Alert archive / Washington / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 3, 1996, 9:57 PM PDT for Ferry County, Lincoln County, Stevens County, Washington. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1996, 9:57 PM PDT (04:57 UTC)
- Expired
- Jul 3, 1996, 10:45 PM PDT
- In force
- 48 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Ferry County, WA, Lincoln County, WA, Stevens County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 040458 SVRGEG WAC019-043-065-040545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 957 PM PDT WED JUL 3 1996 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST WASHINGTON ...SOUTHERN FERRY COUNTY...NORTHERN LINCOLN COUNTY ...SOUTH CENTRAL STEVENS COUNTY DOPPLER RADAR HAS DETECTED A SEVERE THUNDERSTORM IN NORTHERN LINCOLN COUNTY 12 MILES NORTHEAST OF WILBUR MOVING NORTH NORTHEAST AT 50 MPH. THIS STORM WILL AFFECT NORTHERN LINCOLN...SOUTHERN FERRY...AND SOUTH CENTRAL STEVENS COUNTY BETWEEN 1000 PM PDT AND 1030 PM PDT. SPOTTER REPORTS INDICATE A RAINFALL RATE OF 1 INCH IN 10 MINUTES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUbNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STROBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:56 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 3, 7:56 PM PDT, 2 hours 1 minute before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 800 PM PDT WED JUL 3 1996 SFC OBS AND SATL IMAGERY INDC THE THERMAL TROF STILL OVER EXTREME EASTERN WASHINGTON AND THE IDAHO PANHANDLE. COLD FRONT SEEMS TO BE JUST MOVING OVER THE CASCADES. OTX 88-D VAD WIND PROFILE AND OTX 00Z SOUNDING INDC UPPER LVL WINDS ROUGHLY PARALLEL TO THE FRONT SO EASTWARD PROGRESSION WILL BE SLOW. THIS MATCHES WELL TO THE 15Z MSO-ETA. SFC DEWPTS AT 02Z STILL IN MID 50S IN EASTERN WA AND ID PANHANDLE W/PSC AND PUW DEWPT AT 64. OTX 00Z SOUNDING HAS A LI OF 0 SO ATMOSPHERE MOIST AND UNSTABLE. AT 0245Z KOTX 88-D IS STARTING TO SHOW RW/TRW DEVELOPING EAST OF THE CASCADES IN THE CENTRAL BASIN OF WA PROGRESSING SLOWLY EAST WITH INDIVIDUAL CELLS MOVING NNE. 15Z MSO-ETA SEEMS BEST BET PUSHING FRONT THRU CWA THURSDAY MRNG W/MOST DYNAMICS IN BC...HOWEVER 90+ KT JET MAX OVER CWA THUR MRNG COULD CONT THE CHC OF RW-/TRW-. COOLING WILL BE SLOW TO OCCUR HOWEVER AS THICKNESSES DO NOT DROP MUCH THURSDAY. WILL CHANGE FCST ACCORDINGLY KEEPING CHANCE POPS THRU THUR MRNG AND NOT COOLING TEMPS AS MUCH TONIGHT AND THURSDAY. STROBIN ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE.. ...PLEASE SEE SEACCFSEA... GEG BU 061/080 050/076 047 33-0 COE BU 060/080 048/075 045 33-0
In the hours before
Special weather statement, Jul 3, 9:15 PM PDT, 42 minutes before
WAZ006-009-040515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 915 PM PDT WED JUL 3 1996 THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTENING WILL AFFECT GRANT...LINCOLN...FERRY...AND STEVENS COUNTY IN WASHINGTON UNTIL 1030 PM PDT. A LINE OF THUNDERSTORMS HAS DEVELOPED FROM JUST NORTH OF HANFORD IN SOUTHERN LINCOLN COUNTY TO THE CANADIAN BORDER IN NORTHERN STEVENS COUNTY. THE LINE IS MOVING VERY SLOWLY TO THE EAST WHILE INDIVIDUAL THUNDERSTORMS ARE MOVING NORTH NORTHEAST AT ABOUT 50 MILES AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. STROBIN
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:39 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 51 min |
Nearby
Severe Thunderstorm Warnings in Washington, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.